# SDR 2007FA0000165

- Difficulty date: February 6, 2007
- Submitted: February 22, 2007
- Operation: General aviation
- Aircraft: N12FN
- Make and model: Lear 36LEAR
- Aircraft serial: 016
- Engine: Garrtt TFE731*
- System (JASC): 5511 · Horizontal Stabilizer, Spar/Rib
- Part: Spar Cap
- Part number: 233201015
- Condition: Corroded
- Location: Horiz Stab
- Part time: 15,719 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

VISUAL CONDITION CHECK PERFORMED ON HORIZONTAL STABILIZER AFT SPAR CAP AND ELEVATOR HINGE BRACKETS FOR CORROSION, BROKEN FASTENERS, ETC.  FOUND MODERATE CORROSION ON UPPER SPAR CAP ASSY AT LT OB ELEVATOR HINGE AREA.  THIS REQUIRED REMOVAL AND REPLACEMENT OF UPPER SPAR CAP.  CORROSION CAUSED BY OPERATING CONDITIONS, LACK OF CONSISTENT WASHING PROGRAM AND POSSIBLE EXPOSED, UNPORTECTED METAL.  RECOMMEND A CONSISTENT AC WASHING PROGRAM WHEN OPERATIONS ARE IN OR NEAR COASTAL REGIONS AND ENSURING ALL EXPOSED SURFACES ARE PROPERLY TREATED AND PAINTED.  (K)
